Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 182, NWS Paducah, KY

June 25, 2007Caldwell County, Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2007, 4:56 PM CDT for Caldwell County, Christian County, Trigg County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 4:56 PM CDT (21:56 UTC)
Expired
Jun 25, 2007, 5:25 PM CDT
In force
29 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Caldwell County, KY, Christian County, KY, Trigg County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT MON JUN 25 2007

.DISCUSSION...
MORNING CONVECTION NOW FIZZLED OUT...EXPERIENCING DIURNAL FLARE-UP
IN HUMID/UNSTABLE ENVIRO OF AFTERNOON. SATELLITE SHOWS WEAK/MINOR
VORT CENTERS NEARBY PERHAPS AIDING THIS DEVELOPMENT. NAM MAYBE
OFFERED BEST AM MODELLING BUT BOTH IT AND 12Z GFS SEEM TO HAVE
DECENT GRIP ON NEAR TIME SCENARIO. BOTH MODELS DRIFT AND EXPIRE
UPPER LOW/TROF AND KEEP PRIMARILY DIURNAL POP IN FORECAST NEXT 48
HOURS. THEN STARTING WED...UPPER LEVEL STEERING WL BRING FRONT INTO
FORECAST PIC...AND OFFER A LITTLE BETTER FORCING FOR INCREASING
POPS. BEST SUCH/PEAK POP LOOKS TO BE THU-THU NIGHT TIME FRAME...AS
BOUNDARY IS DRAGGED ACROSS FA BY JET DIVING SOUTH ACROSS NERN
SEABOARD. SOME MODEL SEE-SAW ON HOW FRONT WILL LAY OUT TO OUR SOUTH
AND WHETHER OR NOT/HOW LONG IT MAY HANG UP NEAR SRN BORDER...BUT
SEEMING CONSISTENCY IS FROPA AND END TO POPS BY WEEKEND. THAT IS
WHEN UPPER HEIGHTS/DRIER MEAN RELATIVE COLUMNAR AIR SETTLES OVER
LOWER OH VALLEY IN WAKE OF DEPARTING SYSTEM.

PER COLLAB/NEW GUIDANCE...WL GO MID CHC TO LIKELY POPS NEAR TERM
MAINLY DIURNAL...PEAKING POPS FOR NOW IN LKLY CAT THU W/FRONTAL
INTRO. HIGH PW SOUNDINGS REVEAL PRIMARY THREAT SHOULD REMAIN LOCALLY
HEAVY RAIN. A NAM/GFS MOS BLEND WORKS NICELY W/EXISTING TEMPS/COLLAB
PIC. NEW HPC/MEX MOS LIKEWISE BLENDED INTO OVERALL COLLAB
PIC...W/THE USUAL MINOR TWEEKS.

&&

.AVIATION...
WITH THE 18Z TAF ISSUANCE...INITIAL SURFACE WINDS/CLOUD DECK AT KCGI AND
KPAH WERE ADJUSTED TO ACCOUNT FOR EARLIER CONVECTIVE COMPLEX OVER
SOUTHERN IL THIS MORNING...KEEPING RAIN CHANCES IN PLACE FOR KEVV
FOR REMNANT CLOUD COVER AND RAIN FROM THE THUNDERSTORM COMPLEX.

THROUGH 23Z...ACOUNTED FOR NEW CONVECTIVE DEVELOPMENT SOUTH OF THE
CONVECTIVE CLOUD SHIELD...IN SERN MO AND WRN KY. MVFR CIG/VSBY
CONDITIONS ARE FORECAST THROUGH 00Z FOR THE KPAH/KCGI TAF
SITES...WITH MID CLOUD DECK BETWEEN 8-10KFT DURING THE EVENING HOURS.

BETWEEN THE 00-06Z TIME FRAME...IT IS DIFFICULT TO PINPOINT ANY
FIXED CONVECTIVE ACTIVITY OVER EACH OF THE TAF SITES. FOR
NOW...LEANED TOWARD THE GFS MODEL SOLUTION...WHICH PLACES THE BEST
CHANCE FOR MVFR SHRA FOR EACH OF THE TAF SITES BETWEEN 07-11Z TIME
FRAME.

AT THE END OF THE TAF PERIOD...MAINLY BETWEEN THE 14-18Z TIME FRAME
TUESDAY...ADDED A 30 PERCENT PROBABILITY OF SHOWERS TO ACCOUNT FOR
MORNING PRECIPITATION DEVELOPMENT IN THE DIFFUSE SHEAR ZONE ACROSS
THE QUAD STATE REGION.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 25, 2:37 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT MON JUN 25 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
237 PM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PRIMARY THREAT WITH SCATTERED MAINLY HEAT OF DAY THUNDERSTORMS
IS LOCALLY HEAVY RAIN. AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT BUT ORGANIZED OR WIDESPREAD SEVERE ACTIVITY IS NOT ANTICIPATED
AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A DAILY CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AS THE PRIMARY THREAT WILL CONTINUE THROUGH THE
REMAINDER OF THE WEEK. THE BEST CHANCE OF STORMS WILL BE WITH THE
ENTRANCE OF A COLD FRONT TO THE FORECAST PICTURE ON THURSDAY. THE
FRONT AND STORMS WILL DEPART THE FORECAST BY THIS WEEKEND. ISOLATED
SEVERE STORMS...HOWEVER...WILL REMAIN A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER THE
RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT
HEAVY RAIN IS APPRECIATED.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.